Side effect?

finalpoet

Stalwart
Messages
337
Reaction score
3
Points
53
I take Trileptal, Lamictal, Vimpat, and Keppra. Well the reason I listed my meds is because I am an extremely calm person and I get agitated seldom and it's very hard. Not much annoys me. To the point, is that all a side effect? I mean is being a calm, not annoyed person is that a side effect of any of my meds? I'm aware that a side effect of Trileptal is "false sense of well being" but I assume that's basically high confidence or high self esteem. Any thoughts?
 

Porkette

Veteran
Messages
1,631
Reaction score
124
Points
173
Hi finalpoet,

I've been on each of these med. Keppra gave me a hot temper and increased my seizures so after 1 month I was off the drug. Trileptal is a lot like Tegretol if you have ever taken that in the past it worked fine for me but after awhile I broke out with a rash from the drug and had to go off of it. Lamictal did the same thing I was on the drug 4 days and I broke out with a rash and it took about 1 month to clear up. I will tell you be sure to drink a lot of fluids while taking Trileptal because sometimes the drug can cause kidney stones and take my word they are no fun. I've been taking vimpat for 2 yrs. now if not longer and vimpat has done a great job reducing my seizures. When I first started the drug I would have a very rapid heartbeat every now and then but it stopped thank goodness. I know everyone is different but I ask myself if you need to be on so many meds at one time. You should get the DNA test done like I mentioned to find out what meds will help you the most with the least side effects. I wish you the best of luck and May God Bless You!

Sue
 

finalpoet

Stalwart
Messages
337
Reaction score
3
Points
53
I've been told about the DNA test multiple times and I still haven't done the test yet. I'm going to speak with my neurologist next week and I'll discuss with her my meds, especially Vimpat and the DNA test. No more procrastination for my health, except my living will that'll be done eventually...
 

Sabbo

Veteran
Messages
987
Reaction score
53
Points
128
I've been on almost every AED out there for my type of seizures. I am also allergic to many of them. They mostly caused me to break out in rashes--except Keppra. That gave me such severe stomach cramps that I was doubled over due to the pain.
The reaction to Tegretol(the first AED I was given) was the worst. I had a 103-4 degree fever, a severe rash all over my body, & I lost 85% of my hair--it never grew back. I'm now on Topamax(400mg/day)& Zonegran(300mg/day), along with 1mg Folic acid.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,700
Reaction score
166
Points
173
Well, Lamictal is also used as a mood stabilizer (for Bipolar) so it could have potentially have a calming effect on some folks. I'm on Lamictal, but since I've always been a pretty even-keeled person, I don't think it's had a noticeable effect one way or another.
 
Top